Alert archive / Ohio / River Flood Warnings in 2013

River Flood Warning 30, NWS Cleveland, OH

June 25, 2013Lorain County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 25, 2013, 11:44 PM EDT for Lorain County, Ohio. It took effect at Jun 26, 2013, 12:56 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2013, 11:44 PM EDT (03:44 UTC)
In effect from
Jun 26, 2013, 12:56 AM EDT
Expired
Jun 26, 2013, 11:15 AM EDT
In force
10 hr
Issued by
NWS Cleveland, OH
Flood severity
Minor

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Elyria (ELRO1).

Action stage
7 ft
Minor stage
9.5 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

570 
WGUS41 KCLE 260344
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1144 PM EDT TUE JUN 25 2013

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-261144-
/O.NEW.KCLE.FL.W.0030.130626T0456Z-130627T0224Z/
/ELRO1.1.ER.130626T0456Z.130626T0800Z.130626T2024Z.NO/
1144 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BLACK RIVER AT ELYRIA
* FROM LATE TONIGHT UNTIL WEDNESDAY EVENING
* AT 11:00 PM TUESDAY THE STAGE WAS...7.1 FEET 
* MINOR FLOODING IS FORECAST 
* FLOOD STAGE IS 9.5 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND RISE TO NEAR
  11.2 FEET BY EARLY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY WEDNESDAY AFTERNOON.
* AT 11.0 FEET...FLOODING BEGINS IN LOW LYING AREAS NEAR THE RIVER IN
  ELYRIA.  FORD ROAD MAY BE CLOSED FOR HIGH WATER.

$$
1 follow-up statement
055 
WGUS81 KCLE 261515
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
1115 AM EDT WED JUN 26 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  BLACK RIVER AT ELYRIA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC093-261545-
/O.CAN.KCLE.FL.W.0030.000000T0000Z-130627T0224Z/
/ELRO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1115 AM EDT WED JUN 26 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE BLACK RIVER AT ELYRIA.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 6.0 FEET. 
* FLOOD STAGE IS 9.5 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 7.7 FEET.  THE 
  RIVER WILL CONTINUE TO FALL THROUGH THE AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 25, 10:38 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 25, 10:38 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1038 PM EDT TUE JUN 25 2013

.SYNOPSIS...
A FRONTAL BOUNDARY ACROSS THE LOWER LAKES WILL REMAIN NEARLY
STATIONARY THROUGH MID WEEK. A LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE AREA ON THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
WE CONTINUE TO GET ROUNDS OF SHOWERS/THUNDERSTORMS FROM TOLEOD
THROUGH CLEVELAND AND TO YOUNGSTOWN/AKRON CANTON. NEXT ROUND AND
LIKELY LAST ROUND FOR THE NIGHT STILL UPSTREAM OVER NORTHERN
INDIANA. SEVERE GOING THIS POINT FORWARD ON THE MARGINAL END AS
BOUNDARY LAYER CONTINUES TO STABILIZE. ALSO WATCHING FLOODING
THREAT. AS OF 1030...IT HAS BEEN MORE NUISANCE FLOODING. A NUMBER
OF FLOOD ADVISORIES OUT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
ANOTHER ROUND OF CONVECTION WEDNESDAY AFTERNOON/EVENING...CONFIDENCE
IS LOW ON THE PRECISE TIMING AS NO LONGER HAVE THE STRONG LOW
PRESSURE SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THEN
MOVE ACROSS THE AREA ON THURSDAY.

THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY USHERING
IN MORE SEASONAL CONDITIONS.  BROAD UPPER TROUGH WILL MOVE OVER THE
AREA FRIDAY...WILL KEEP CHANCE POPS THROUGH PERIOD AS SERIES OF
SHORT WAVES MOVE THROUGH THE UPPER TROUGH.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM BEGINS ON SATURDAY WITH MODELS CONTINUING TO SHOW AN
UPPER LOW DIGGING INTO AND THEN GETTING STUCK IN THE GREAT LAKES
REGION. THIS GREAT LAKES UPPER LOW DEVELOPS SOUTH SUNDAY AND MONDAY
INTO AN ELONGATED TROF THAT EXTENDS TO THE GULF COAST WITH ITS AXIS
WEST OF THE AREA.  ALL THE WHILE...BOTH MODELS SHOW DEEP MOISTURE
ACROSS THE AREA. WILL HAVE CHANCE POPS WITH 60-80% CLOUD COVER ON
AVERAGE THROUGH THE LONG TERM PERIOD. TEMPS LOWER THAN THE PAST FEW
DAYS WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER
60S WITH A FEW UPPER 50S.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
A STRONG STORM IS EXPECTED TO PASS JUST TO THE NORTH OF KCLE THE
NEXT FEW MINUTES. OTHER STORMS OVER LAKE ERIE WILL COME ONSHORE IN
NE OH AND COULD AFFECT KERI AND KYNG IN A COUPLE OF HOURS. OTHER
STORMS OVER LOWER MI AND IN WILL AFFECT THE REGION LATER THIS
EVENING. LATEST GUIDANCE SHOWS REPEATED ROUNDS OF STORMS DURING
THE TAF PERIOD. TRYING TO TIME THESE ROUNDS IS PROBLEMATIC GIVING LOW
FORECAST CONFIDENCE TODAY. FOR THE MOST PART CONDITIONS SHOULD BE
VFR EXCEPT IN THE STRONGER STORMS. WINDS WILL GENERALLY BE FROM
THE SW BUT OUTFLOW GUEST COULD TOP 40 KNOTS LATE THIS EVENING AND
AGAIN TOMORROW AFTERNOON.

.OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS
WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY.

&&

.MARINE...
SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET ON THE
EAST END OF LAKE ERIE WILL DECREASE TO 10 TO 15 KNOTS TONIGHT. THE FLOW
WILL REMAIN OUT OF THE SOUTHWEST ON WEDNESDAY AHEAD OF LOW PRESSURE
APPROACHING FROM THE PLAINS. WINDS MAY TRY TO RAMP UP AGAIN AS THIS
LOW APPROACHES THE LAKE ON WEDNESDAY EVENING...BEFORE SHIFTING TO
THE NORTHWEST BEHIND IT ON THURSDAY. DEPENDING ON THE EXACT STRENGTH
AND TRAJECTORY OF THE LOW...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR
A BRIEF WINDOW OF TIME...ESPECIALLY AS THE FLOW BECOMES ONSHORE ON
THURSDAY AND FRIDAY.

MARINERS SHOULD BE PREPARED FOR MULTIPLE ROUNDS OF THUNDERSTORMS
THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE
STRONG WITH SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. AN UPPER LEVEL
TROUGH WILL THEN DEVELOP OVER THE REGION FROM FRIDAY INTO THE
WEEKEND WITH THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/OUDEMAN
SHORT TERM...DJB
LONG TERM...TK
AVIATION...KUBINA
MARINE...KEC
Hazardous weather outlook, Jun 25, 4:18 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
418 PM EDT TUE JUN 25 2013

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-262030-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
418 PM EDT TUE JUN 25 2013

...SEVERE THUNDERSTORM WATCH 362 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE.
THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OUDEMAN

In the hours before

Special weather statement, Jun 25, 8:46 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
846 PM EDT TUE JUN 25 2013

OHZ003-260115-
LUCAS-
846 PM EDT TUE JUN 25 2013

...SPECIAL WEATHER STATEMENT FOR NORTHERN LUCAS COUNTY UNTIL 915 PM
EDT...

AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF SYLVANIA...MOVING EAST AT 30 MPH.

WIND GUSTS TO 45 MPH MAY BE POSSIBLE WITH THIS STORM AS IT CROSSES
NORTHERN LUCAS COUNTY.

OUDEMAN
Local storm report, Jun 25, 9:06 PM EDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             NORTH ROYALTON          41.31N 81.75W
06/25/2013  E0.75 INCH       CUYAHOGA           OH   NWS EMPLOYEE

&&

OUDEMAN
Local storm report, Jun 25, 9:27 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
927 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     EASTLAKE                41.66N 81.43W
06/25/2013                   LAKE               OH   911 CALL CENTER

            SOME TREES KNOCKED DOWN.

0830 PM     TSTM WND DMG     WILLOUGHBY              41.65N 81.41W
06/25/2013                   LAKE               OH   911 CALL CENTER

            SOME TREES KNOCKED DOWN.

&&

KIELTYKA
Local storm report, Jun 25, 9:49 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
949 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     NORTHFIELD              41.34N 81.53W
06/25/2013                   SUMMIT             OH   LAW ENFORCEMENT

            ONE TREE DOWM.

0925 PM     TSTM WND DMG     TWINSBURG               41.32N 81.45W
06/25/2013                   SUMMIT             OH   LAW ENFORCEMENT

            ONE TREE DOWN IN TWINSBURG TOWNSHIP.

&&

KIELTYKA
Local storm report, Jun 25, 10:10 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 PM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     ELYRIA                  41.38N 82.11W
06/25/2013                   LORAIN             OH   LAW ENFORCEMENT

            SOME TREES AND LIMBS DOWN ACROSS THE COUNTY.

&&

KIELTYKA
Special weather statement, Jun 25, 10:44 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 PM EDT TUE JUN 25 2013

OHZ010-011-260315-
CUYAHOGA-LORAIN-
1044 PM EDT TUE JUN 25 2013

...SPECIAL WEATHER STATEMENT FOR CUYAHOGA AND NORTHERN LORAIN
COUNTIES UNTIL 1115 PM EDT...

AT 1037 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LORAIN TO LORAIN TO VERMILION...MOVING EAST AT 40 MPH. WIND GUSTS OF
40 TO 50 MPH WILL BE POSSIBLE.

THE TOWNS OF OBERLIN...SOUTH AMHERST...SHEFFIELD
LAKE...SHEFFIELD...AVON...EATON ESTATES...BAY VILLAGE...NORTH
OLMSTED...OLMSTED FALLS AND ROCKY RIVER ARE ALSO IN THE PATH OF
THESE STORMS.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:08 PM EDTAreal Flood AdvisoryCLECuyahoga, Geauga, Lake4 hr
Jun 25, 8:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake53 min
Jun 25, 8:56 PM EDTAreal Flood AdvisoryCLECuyahoga, Erie, Lorain3 hr
Jun 25, 9:00 PM EDTSevere Thunderstorm WarningCLECuyahoga, Medina, Portage, Summit60 min
Jun 25, 9:12 PM EDTSevere Thunderstorm WarningCLECuyahoga, Erie, Huron, Lorain, Medina63 min
Jun 25, 9:15 PM EDTSpecial Marine WarningCLE2 hr
Jun 25, 10:19 PM EDTAreal Flood AdvisoryCLEMahoning, Portage, Summit, Trumbull4 hr
Jun 25, 11:49 PM EDTAreal Flood WarningCLECuyahoga, Erie, Lorain10 hr
Jun 26, 9:43 AM EDTAreal Flood AdvisoryCLECuyahoga, Erie, Lorain3 hr
Jun 26, 3:13 PM EDTFlood WatchCLEAshland, Ashtabula, Cuyahoga, Erie, Geauga, Holmes and 12 more25 hr
Jun 26, 6:23 PM EDTSevere Thunderstorm WarningCLECrawford, Marion67 min

Nearby

River Flood Warnings in Ohio, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.